Alert archive / Alabama / Red Flag Warnings in 2009
Red Flag Warning 11, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 24, 2009, 3:05 AM CST for 39 counties in Alabama. It took effect at Feb 24, 2009, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2009, 3:05 AM CST (09:05 UTC)
- In effect from
- Feb 24, 2009, 12:00 PM CST
- Expired
- Feb 24, 2009, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3164 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 240905 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 305 AM CST TUE FEB 24 2009 ALZ011>015-017>050-250000- /O.UPG.KBMX.FW.A.0007.090224T1800Z-090225T0000Z/ /O.NEW.KBMX.FW.W.0011.090224T1800Z-090225T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 305 AM CST TUE FEB 24 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A DRY AIRMASS WILL REMAIN IN PLACE ACROSS CENTRAL ALABAMA THROUGH THE AFTERNOON HOURS. RELATIVE HUMIDITY VALUES WILL AGAIN DROP NEAR OR BELOW 25 PERCENT FOR SEVERAL HOURS AFTER NOON TODAY... CREATING A HIGH FIRE DANGER. OUTDOOR BURNING IS HIGHLY DISCOURAGED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 23, 11:25 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Feb 23, 11:25 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1125 PM CST MON FEB 23 2009 .UPDATE...FOR AVIATION DISCUSSION. && .DISCUSSION... HIGH CLOUDS BEGINNING TO INCREASE ACROSS THE WEST AND WILL SPREAD INTO THE AREA THROUGH THE NIGHT. OVERALL FORECAST ON TRACK AND ONLY MADE SOME MINOR HOURLY CHANGES. UPDATES WILL BE OUT SHORTLY. && .AVIATION...00Z TAF DISCUSSION. INCREASING HIGH LEVEL CLOUDS ARE EXPECTED ACROSS THE AREA THROUGH THE FORECAST PERIOD. VFR CONDITIONS FOR ALL SITES. && .FIRE WEATHER... A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL AREAS ACROSS CENTRAL ALABAMA TOMORROW DUE TO THE POSSIBILITY OF PROLONGED PERIODS OF BELOW 25 PERCENT HUMIDITY. && .BMX WATCHES/WARNINGS/ADVISORIES... A FIRE WEATHER WATCH IS IN EFFECT TUESDAY FOR ALL OF CENTRAL ALABAMA FROM NOON UNTIL 6 PM. && KSL
Hazardous weather outlook, Feb 23, 6:26 PM CST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 626 PM CST MON FEB 23 2009 ALZ011>015-017>050-250028- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 626 PM CST MON FEB 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RELATIVE HUMIDITIES WILL DROP AGAIN ON TUESDAY AFTERNOON... CREATING A HIGH FIRE DANGER. STRONG THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ALABAMA ON FRIDAY WITH THE PASSAGE OF A COLD FRONT. TIMING AND OTHER DETAILS ARE STILL UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. KSL
Nearby
Red Flag Warnings in Alabama, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.